The Student Room Group

excessive sweating problems

I'm suffering from excessive sweating probably like a long time now. I'm just realizing it now that im in 11th grade, before i was just really ignorant. I've been using driclor for a week now and i think it does work for my underarms. But i still sweat on my forehead, scalp and on my body. Any tips on how i can stop sweating on my forehead & scalp? cause it's really annoying especially i like styling my hair
(edited 3 weeks ago)
Good morning!
I can understand your dilemma, and I appreciate that it can be a nuisance, esp if you sweat without exercising or even if it is not too hot [weather-wise].

Although sweating is mediated by the sympathetic branch of the autonomic nervous system, interestingly the neurotransmitter at the end organ i.e. the sweat gland in the skin, is not noradrenaline [NA] but it is actually acetylcholine [ACh, which is otherwise active at the end-organ in the parasympathetic system, although at the ganglia ACh is the transmitter for both the sympathetic and parasympathetic systems].

If it is a major problem for you, I would have a quick chat with your GP as there might well be an autonomic imblance of some kind [don't panic please!], in which case or anyway your doctor might have some suggestions. I presume you have no other symptoms e.g. feeling hot, or palpitations or diarrhoea?? Such a problem can occur with an overactive thyroid gland [hyperthyroidism is 8 times more common in women than in men, so if you happen to be female, it might be an idea to have that excluded - simple blood test].

Sorry if this sounds too clinical for what you might see as a mere cosmetic issue; just speaking from my own [limited] experience!

Best wishes!

Any ideas, @Jpw1097 ?
M
Original post by macpatgh-Sheldon
Good morning!
I can understand your dilemma, and I appreciate that it can be a nuisance, esp if you sweat without exercising or even if it is not too hot [weather-wise].
Although sweating is mediated by the sympathetic branch of the autonomic nervous system, interestingly the neurotransmitter at the end organ i.e. the sweat gland in the skin, is not noradrenaline [NA] but it is actually acetylcholine [ACh, which is otherwise active at the end-organ in the parasympathetic system, although at the ganglia ACh is the transmitter for both the sympathetic and parasympathetic systems].
If it is a major problem for you, I would have a quick chat with your GP as there might well be an autonomic imblance of some kind [don't panic please!], in which case or anyway your doctor might have some suggestions. I presume you have no other symptoms e.g. feeling hot, or palpitations or diarrhoea?? Such a problem can occur with an overactive thyroid gland [hyperthyroidism is 8 times more common in women than in men, so if you happen to be female, it might be an idea to have that excluded - simple blood test].
Sorry if this sounds too clinical for what you might see as a mere cosmetic issue; just speaking from my own [limited] experience!
Best wishes!
Any ideas, @Jpw1097 ?
M

How do you deal with it so that op has some suggestions?
Original post by Kutie Karen
How do you deal with it so that op has some suggestions?

Thank you for asking Karen; in essence, any suggestions of possible "treatment" will depend on whether the symptom is primary or whether it is secondary to a more complex problem. I did not want to bring up possible reliance on a pharmacological solution for fear of alarming OP [rarely a drug that blocks the ACh receptors is used - this "drug" would be similar to atropine extracted from the plant Atropa belladonna that Victorian women used to chew to dilate their pupils [constriction of the pupils is mediated by the parasympathetic system via the action of ACh, so blocking this would lead to dilation of the pupil [called mydriasis]] in an attempt to attract men [belladonna means pretty woman!]]. Primary hyperhydrosis as far as I am aware affects the palms and feet, whereas in the case of OP it is the scalp and forehead that are involved, so before even condsidering any action, the cause if any should be determined.

These days doctors often ask the patient [in general for any medical issue] if they would like treatment, and sometimes it can be a nightmare for the patient to decide without knowing in detail the pros and cons. Hence, in line with my original reply, I think a good starting point would be a visit to the GP [knowledge is power!]. I think this is highly premature, but just to know, a medicine like this can cause tachycardia, dry mouth, hesitancy of micturition; in other words the doctor/patient should jointly decide whether the negative consequences of the excessive sweating are outweighed by the potential benefits of treatment [as with any prescription of a drug tho rarely done in practice].

M
Reply 4
Original post by macpatgh-Sheldon
Good morning!
I can understand your dilemma, and I appreciate that it can be a nuisance, esp if you sweat without exercising or even if it is not too hot [weather-wise].
Although sweating is mediated by the sympathetic branch of the autonomic nervous system, interestingly the neurotransmitter at the end organ i.e. the sweat gland in the skin, is not noradrenaline [NA] but it is actually acetylcholine [ACh, which is otherwise active at the end-organ in the parasympathetic system, although at the ganglia ACh is the transmitter for both the sympathetic and parasympathetic systems].
If it is a major problem for you, I would have a quick chat with your GP as there might well be an autonomic imblance of some kind [don't panic please!], in which case or anyway your doctor might have some suggestions. I presume you have no other symptoms e.g. feeling hot, or palpitations or diarrhoea?? Such a problem can occur with an overactive thyroid gland [hyperthyroidism is 8 times more common in women than in men, so if you happen to be female, it might be an idea to have that excluded - simple blood test].
Sorry if this sounds too clinical for what you might see as a mere cosmetic issue; just speaking from my own [limited] experience!
Best wishes!
Any ideas, @Jpw1097 ?
M

Hmm...no ideas unfortunately, not my area of expertise! (not that I have an area of expertise yet)

Quick Reply

Latest